Facebook Pixel
EmpowHER Guest

Are there any side effects to getting a "depo shot"?

By Anonymous January 28, 2012 - 7:54pm
Rate This

I have recently been diagnosed with a cyst on my right ovary. It causes me a great deal of pain and irregular periods and spotting for 5 months now. I also have Endometriosis. I am currently on a contraceptive called junel fe and my gyn originally wanted me to get a depo shot. However I was worried about having somthing last 3 months in my body when I can stop the pill at any time from side effects. I had a very bad reaction to Yasmine a few years ago and hate hormones altogether now. How ever I am in a lot of pain and misserable enough to consider getting the Depo shot.

Add a Comment2 Comments

I'm on shot number 3 and I'm in absolute hell with chronic headaches!!! I can't sleep or concentrate very long and I feel nauseated randomly.. Dr is finally seeing my way about having cyst surgically removed. This headache stops me dead in my tracks it is so debilitating! Not worth the side effects!

October 21, 2013 - 2:52pm
EmpowHER Guest

Hi Anonymous,

Thank you for your question and welcome to Empowher. Planned Parenthood provides all the side effects from the depo shot and you can find that information here http://www.plannedparenthood.org/health-topics/birth-control/birth-contr....

You should always raise your concerns with your physician prior to changing any birth control methods. I hope this helps.


January 29, 2012 - 8:20am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!